Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
178 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Child with blood in stool, greenish stools after taking azithromycin. Reason?

Hello Doctor,
My son is a 1-year-old and is a healthy child but earlier of the last month (i.e. May) he started having slight greenish stool, we saw our regular obstetrician and after taking medication which includes azithromycin oral suspension IP and P-zone( which is carminative mixture with disgestive enzyme) problem was resolved but from past tow to thre days he is having blood in the stool, not exactly bright red blood but it looks like bloody mucous type, it will be always there wheneven he will pooh at least three to four times a day. A stool was done previously two weeks ago that was negative, but seeing the blood we got the same test done again but this time occult blood is found, but it seems my baby is unaffected, he is as normal, playful, not crying, cramping as such, there is no noticeable weight loss.
Can you plese is there any serious disease process going on. What he is having this persistently.
Wed, 5 Jun 2013
Report Abuse
Pediatrician 's  Response
Hi
thanks for your query at HCM
put salinase nasal drops in nostrils
generally antibiotics are not recommended for loose motions
you should give him extra fluid and ORS ,
monitor his hydration status
if there is any blood or fever or child starts vomit every thing then immediately visit you doctor

change his diaper after every loose stool
how much urine he is passing
Its bacterial diarrhea.
Give him nalidixic acid one tea spoon full two times a day for 5 days

i will be available for your help
wishing him a speedy recovery
take care
regards
Dr.Imran
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Blood in stool


Child with blood in stool, greenish stools after taking azithromycin. Reason?

Hi thanks for your query at HCM put salinase nasal drops in nostrils generally antibiotics are not recommended for loose motions you should give him extra fluid and ORS , monitor his hydration status if there is any blood or fever or child starts vomit every thing then immediately visit you doctor change his diaper after every loose stool how much urine he is passing Its bacterial diarrhea. Give him nalidixic acid one tea spoon full two times a day for 5 days i will be available for your help wishing him a speedy recovery take care regards Dr.Imran